Last reply 5 months ago
Coming off steroids – neck pain??

Hi all, I’ve just finished a five-day course of methylprednisolone for a relapse, it’s the first time I’ve used steroids. They didn’t make much difference – I just had a bit more energy but that was offset by not sleeping.

Now I’ve stopped taking them I think I’m experiencing the steroid ‘crash’ – I feel decidedly odd and very sleepy. But I’ve also noticed that my neck and shoulder are really sore to the touch. I haven’t injured it or anything and it’s similar to nerve pain I’ve had after previous relapses. It’s only just started today though, why would that be when the steroids should have damped down the inflammation?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
5 months ago

@omega-female , the Steroids do damp down the inflammation, but that will leave damage (scarring) to the Central Nervous System (CNS), which will need to be repaired.

Now, the inflammation is out of the way, your body can now get on and attempt the repairs. The Steroids will be helping your body, over the next 6 – 8 weeks, to do this.

But, you do need to rest up to allow this to happen. 😉


omega-female
5 months ago

Thanks @stumbler. It’s really painful! I read that muscle pain can also be a side-effect of methylprednisolone so maybe there’s some of that too.

Luckily I’m already signed off work, and thinking I will stay off until I hopefully have Lemtrada in June, so that will give me time to recuperate. And then stay off some more to recuperate from the Lemtrada!


omega-female
5 months ago

AARRGGHH!! I’ve just looked in the mirror and my face has totally puffed up! I’m also finding it hard to focus my eyes. Why is this happening, two days after stopping taking the steroids! I didn’t have any puffiness in my face while I was actually taking them as obviously I was looking out for it as it’s a side effect.

Anyone know how long I’m going to be like this? I look like I’ve gained 2 stone in my sleep!


stumbler
5 months ago

@omega-female , shouldn’t be more than a few days. Increase your water intake to help the detox.

Good job you’re signed off, you can hide until it’s better. 😉


omega-female
5 months ago

Thanks @stumbler ! Will drink lots of water today. I would def be scaring people if I turned up to work today – not just the big round face but I’ve also got loads of spots! I do not like steroids!!

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.